Alert archive / New York / River Flood Warnings in 2011
River Flood Warning 44, NWS Albany, NY
NWS Albany, NY issued this river flood warning at Apr 17, 2011, 12:36 AM EDT for Ulster County, New York. It took effect at Apr 17, 2011, 5:12 AM EDT. It was in force for 15 min.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2011, 12:36 AM EDT (04:36 UTC)
- In effect from
- Apr 17, 2011, 5:12 AM EDT
- Expired
- Apr 17, 2011, 5:27 AM EDT
- In force
- 15 min
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
County Ulster County, NY
The radar
The Albany radar (KENX), 79 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Esopus Creek at Cold Brook (MTRN6).
- Action stage
- 8 ft
- Minor stage
- 11 ft
- Moderate stage
- 15 ft
- Major stage
- 18 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01362500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
921
WGUS41 KALY 170436
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
1236 AM EDT SUN APR 17 2011
NYC111-171636-
/O.NEW.KALY.FL.W.0044.110417T0912Z-110417T2053Z/
/MTRN6.1.ER.110417T0912Z.110417T1200Z.110417T1453Z.NO/
1236 AM EDT SUN APR 17 2011
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE ESOPUS CREEK AT COLD BROOK.
* FROM EARLY THIS MORNING UNTIL THIS AFTERNOON.
* AT 12 AM SUNDAY THE STAGE WAS...8.6 FEET.
* FLOOD STAGE IS 11.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 5 AM
SUNDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 12.3 FEET AROUND 8
AM SUNDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 10
AM SUNDAY.
* IMPACT...AT 11.0 FEET...BEGINS TO OVERFLOW BANKS ABOVE ASHOKAN
RESERVOIR WITH LITTLE DAMAGE.
&&
FLD OBSERVED FORECAST
8 AM 2 PM 8 PM 2 AM 8 AM
LOCATION STG STG DAY TIME SUN SUN SUN MON MON
MID HUDSON TRIBUTARIES
COLD BROOK 11.0 8.6 SUN 12 AM 12.3 9.6 8.7 7.8 7.7
$$1 follow-up statement
825
WGUS81 KALY 170927
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
527 AM EDT SUN APR 17 2011
NYC111-170957-
/O.CAN.KALY.FL.W.0044.000000T0000Z-110417T2053Z/
/MTRN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
527 AM EDT SUN APR 17 2011
THE FLOOD WARNING IS CANCELLED FOR
THE ESOPUS CREEK AT COLD BROOK.
* AT 5 AM SUNDAY THE STAGE WAS 9.7 FEET.
* FLOOD STAGE IS 11.0 FEET.
* IMPACT...AT 10.0 FEET...THE RIVER IS ABOUT A FOOT BELOW BANKFULL.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME SUN MON MON MON MON
MID HUDSON TRIBUTARIES
COLD BROOK 11.0 9.7 SUN 05 AM 8.2 7.5 7.2 7.0
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at Apr 16, 10:41 PM EDT, 1 hour 55 minutes earlier.
Area forecast discussion, Apr 16, 10:41 PM EDT, 1 hour 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
1041 PM EDT SAT APR 16 2011
.SYNOPSIS...
A LOW PRESSURE SYSTEM AND ITS ASSOCIATED FRONTAL BOUNDARY
WILL CROSS THE REGION TONIGHT. AHEAD OF THE FRONT THERE WILL BE
MODERATE TO HEAVY RAIN AND STRONG SOUTHEAST WINDS UNTIL AFTER
MIDNIGHT. BEHIND THE FRONT...RAIN WILL TAPER TO SCATTERED SHOWERS
LATE TONIGHT...WITH SCATTERED SHOWERS CONTINUING ON SUNDAY...ALONG
WITH STRONG WEST OR SOUTHWEST WINDS.
&&
.NEAR TERM /UNTIL 8 AM SUNDAY MORNING/...
AS OF 1040 PM...MAIN CHANGE WITH THIS UPDATE IS TO EXTEND THE HIGH
WIND WARNING AND WIND ADVISORY FOR AREAS EAST OF THE HUDSON VALLEY
TO 6 AM...AS THE LOW LEVEL JET WILL STILL BE CROSSING EASTERN
PORTIONS OF THE AREA BETWEEN 2 AM AND 6 AM. ALSO SLIGHTLY EXPANDED
THE WIND ADVISORY TO INCLUDE THE HIGHER ELEVATIONS OF THE SOUTHERN
TACONICS AND LITCHFIELD HILLS.
OTHERWISE...MODERATE TO HEAVY RAIN OCCURRING MAINLY FROM ULSTER
COUNTY EASTWARD TO DUTCHESS AND LITCHFIELD COUNTIES. HAVE ISSUED
AN URBAN AND SMALL STREAM FLOOD ADVISORIES FOR THIS AREA...WHICH
ALSO COINCIDED WITH THE CURRENT FLOOD WATCH. ELSEWHERE MAINLY
LIGHT TO OCCASIONALLY MODERATE RAIN FALLING...ALTHOUGH ANOTHER
AREA TO WATCH FOR HEAVY RAIN WILL BE THE SOUTHEAST ADIRONDACKS
WHERE UPSLOPE FLOW WILL CONTINUE FOR THE NEXT FEW HOURS. ADDED
ISOLATED THUNDER TO AREAS SOUTHEAST OF ALBANY OVERNIGHT...AS
ELEVATED INSTABILITY MAY RESULT IN A FEW LIGHTNING STRIKES.
THE UPPER LEVEL TROF IS RAPIDLY BECOMING NEGATIVELY TILTED TO OUR
SOUTH AND WEST...BUT IS ALSO SHOWING SIGNS OF BECOMING MORE
PROGRESSIVE. HRRR INDICATING THE STEADY RAINFALL SHOULD TAPER OFF
BETWEEN 3-5 AM ACROSS THE AREA.
PREVIOUS NEAR TERM DISCUSSIONS...
AS OF 715 PM...SOLID BATCH OF MODERATE TO HEAVY RAIN NOW MOVING
INTO WESTERN ZONES AT THIS TIME. AN EAST-SOUTHEAST DOWNSLOPE
COMPONENT HAS KEPT AREAS NORTHEAST OF THE CAPITAL REGION DRY
INCLUDING THE UPPER HUDSON VALLEY...BENNINGTON AND BERKSHIRE
COUNTY. ENOUGH SYNOPTIC FORCING SHOULD BE ABLE TO OVERCOME THE
DRYING WITHIN A FEW HOURS AS THE OCCLUDED FRONT APPROACHES...WITH
WIDESPREAD RAIN DEVELOPING EVERYWHERE. THERE ARE STILL A FEW
POCKETS OF TEMPS IN THE LOWER 30S ACROSS THE NORTHERN BERKSHIRES
INTO THE SOUTHERN GREEN MOUNTAINS OF VERMONT...SO HAVE PUT IN
MENTION OF RAIN/SNOW MIX FOR THE NEXT FEW HOURS ALTHOUGH NO
ACCUMULATION IS EXPECTED. WINDY CONDITIONS HAVE DEVELOPED
ESPECIALLY ACROSS THE HIGHER TERRAIN AS A LOW LEVEL SOUTHEAST JET
MOVES OVERHEAD. WILL LEAVE ALL HEADLINES AS IS FOR THE TIME BEING.
ADJUSTED HOURLY TEMP GRIDS BASED ON LATEST OBS AND TRENDS.
AS OF 500 PM...RAINFALL REMAINED RELATIVELY SPOTTY AND LIGHT ACROSS
THE FORECAST AREA. HOWEVER...KBGM AND KCCX RADARS SHOW AN AREA OF
MODERATE TO HEAVY RAIN SPREADING NORTHEASTWARD FROM CENTRAL AND
EASTERN PA. THIS AREA WILL BE OVER THE REGION THIS EVENING...AND THE
MOVEMENT OF THIS AREA SHOWS THAT THE MODELS HAVE A GOOD HANDLE WITH
TIMING THE END OF THE HEAVIEST PCPN...GENERALLY FROM SW TO NE
BETWEEN 06Z AND 09Z. MOST MODELS AND NCEP QPF GUIDANCE SUGGEST ONE
TO TWO INCHES ACROSS THE FORECAST AREA...WITH THE HIGHEST AMOUNTS
OVER THE SOUTHEAST CATSKILLS WHERE A LITTLE OVER TWO INCHES IS
LIKELY. 12Z NAM SHOWED OVER 4 INCHES ACROSS THE SOUTHEAST
CATSKILLS...BUT THE 18Z NAM HAS BACKED OFF TO THREE INCHES. FLOOD
WATCHES WILL REMAIN IN EFFECT FOR THE SOUTHERN THREE COUNTIES...BUT
DID NOT SEE ANY REASON TO EXPAND THE FLOOD WATCH TO OTHER AREAS.
STRONG SOUTHEAST WINDS SHOULD REACH THEIR PEAK THIS EVENING ACROSS
THE FORECAST AREA...THEN BEGIN TO DECREASE AFTER MIDNIGHT AND SHIFT
TO THE WEST AND SOUTHWEST. BASED ON CURRENT OBS OVER THE REGION...
AND WHAT HAS OCCURRED UPSTREAM THIS AFTERNOON...OUR CURRENT WIND
ADVISORIES/WARNINGS HAVE A GOOD HANDLE ON THE SITUATION AND DO NOT
PLAN ON EXPANDING OR CHANGING CURRENT WIND HEADLINES.
LOWS TONIGHT WILL BE IN THE UPPER 30S TO MID 40S...WITH TEMPS
ACTUALLY SHOWING ONLY MINOR VARIATIONS FROM THEIR CURRENT (500 PM)
READINGS.
&&
.SHORT TERM /8 AM SUNDAY MORNING THROUGH MONDAY/...
SUNDAY...ONLY SCATTERED SHOWERS TO REMAIN EARLY IN THE DAY AS THE
OCCLUDED FRONT CONTINUES TO MOVE AWAY FROM THE REGION. HOWEVER...A
SHORTWAVE TROF PASSING THROUGH WILL LIKELY CAUSE SCATTERED SHOWERS
TO REDEVELOP LATER IN THE MORNING AND DURING THE AFTERNOON...ESP
NORTH OF ALBANY AND ACROSS HIGHER ELEVATIONS. WEST TO SOUTHWEST
WINDS WILL INCREASE AS WELL BY SUNDAY AFTERNOON...WITH GUSTS
REACHING 35-45 MPH. MAY ACTUALLY NEED A WIND ADVISORY FOR SUNDAY
AFTERNOON...BUT WILL LET CURRENT ADVISORIES/WARNINGS EXPIRE AND THEN
LET MIDNIGHT SHIFT DECIDE IF A WIND ADVISORY IS NEEDED FOR SUNDAY
AFTERNOON. HIGHS SUNDAY WILL BE IN THE MID 40S TO AROUND 60.
SUNDAY NIGHT...AS COLDER AIR MOVES E...EXPECT SOME WEAK LAKE
EFFECT/ENHANCED SHOWERS ACROSS NORTHERN AREAS. AND...AS THE BOUNDARY
LAYER COOLS...EXPECT SOME OF THESE SHOWERS TO TURN TO SNOW...WITH
MINOR ACCUMS POSSIBLE ACROSS PORTIONS OF THE WESTERN DACKS. EXPECT
MIN TEMPS TO FALL INTO THE 30S IN VALLEYS...AND 20S FOR HIGHER
ELEVATIONS.
MONDAY...LINGERING RAIN/SNOW SHOWERS WILL BE POSSIBLE MON MORNING
ACROSS THE DACKS. THEN...AS AN UPPER LEVEL DISTURBANCE APPROACHES
FROM THE SW IN THE AFTERNOON...SCATTERED RAIN SHOWERS WILL BE
POSSIBLE...ESP ACROSS SOUTHERN AREAS. EXPECT MAX TEMPS TO BE IN THE
50S IN THE VALLEYS...AND 40S TO AROUND 50 ACROSS HIGHER ELEVATIONS.
FOR MONDAY NIGHT...THE SHORT WAVE TROF WILL EXIT TO THE EAST EARLY
AT NIGHT...BUT A WARM FRONT WILL APPROACH FROM THE SOUTHWEST LATE AT
NIGHT AND THE LOW CHANCE OR SLIGHT CHANCE OF SHOWERS WILL CONTINUE
THROUGH THE NIGHT. LOWS MONDAY NIGHT WILL BE IN THE MID 20S TO MID
30S ACROSS THE NORTH...AND MID 30S TO MID 40S OVER THE SOUTH.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
GLOBAL MODELS ARE PAINTING A RATHER ACTIVE WEATHER PERIOD FOR THE
CONUS AS A SERIES OF STRONG PACIFIC WAVES AMPLIFY OVER THE CENTER OF
NATION AND APPROACH THE EASTERN SEABOARD.
MONDAY NIGHT...
QUESTION IS JUST HOW FAR SOUTH DOES THE COLD FRONT GET BEFORE
BECOMING QUASI-STATIONARY AND THEN LIFT NORTHWARD AS A WARM FRONT
LATE. WE WILL CONTINUE WITH THE GRADUATED POPS WITH THE HIGHER
VALUES SOUTH. THERMAL PROFILES AT NIGHT WILL ALSO PROVE TO BE A
CHALLENGE AS THE POTENTIAL FOR RAIN/SNOW MIXTURE TO OCCUR IN
SPOTS.
TUESDAY...
CONSENSUS FAVORS A WARM FRONTAL PASSAGE THROUGH THE DAY. THIS WILL
LIKELY KEEP THE CLOUDS AND THE CHANCE FOR SHOWERS IN THE FORECAST.
COULD BE A DECENT OVERRUNNING EVENT FOR THE REGION AS STRENGTHENING
LOW LEVEL JET AND MOISTURE TRANSPORT OUT OF THE GULF MAGNIFIES.
TUESDAY NIGHT...
THE WARM FRONT IS EXPECTED TO DRIFT NORTH OF THE CWFA PLACING THE
REGION WITHIN THE WARM SECTOR AS MAIN STORM TRACKS ACROSS THE PLAINS
AND MID WEST. COULD FORESEE TEMPERATURES CLIMBING THROUGH THE NIGHT
AS 850MB TEMPS CLIMB TOWARD +10C BY SUNRISE.
WEDNESDAY INTO WEDNESDAY NIGHT...
COULD BE AN ACTIVE WEATHER DAY FOR THE REGION. RATHER IMPRESSIVE
WIND FIELD ACROSS THE REGION BUT JUST WHERE WILL THE COLD FROPA
OCCUR...THE TRENDS THE PAST SEVERAL DAYS OFFER A WIDE VARIETY OF
TIMING WITH THE ECMWF THE FASTEST. WE WILL CONTINUE WITH THE CHANCE
FOR CONVECTION AS SURFACE TEMPS CLIMB INTO THE 60S. IN THE WAKE OF
THE FROPA...COLD ADVECTION PURSUES WITH THOSE SAME 850MB TEMPS
DROPPING BACK TO BELOW 0C OVERNIGHT. DELTA T/S INCREASE OVER LAKE
ONTARIO WITH THE POTENTIAL FOR LAKE EFFECT ACTIVITY TO IMPACT THE
DACKS.
THURSDAY THRU FRIDAY...
HIGH PRESSURE AND MORE TRANQUIL CONDITIONS ARE EXPECTED WITH AROUND
SEASONABLE TEMPERATURES UNDER PTCLDY/MOCLR SKIES.
&&
.AVIATION /03Z SUNDAY THROUGH THURSDAY/...
REGIONAL MOSAIC RADAR SHOWS HVY RAIN JUST SOUTHWEST OF THE REGION
AND APPROACHING THE AREA. ALTHOUGH THE TERMINALS ARE CURRENTLY
VFR/HIGH END MVFR...STEADY RAINFALL SHOULD LOWER VSBY TO MVFR WITHIN
AN HOUR OR SO...AND EVEN POSSIBLY IFR AT TIMES DURING THE FIRST HALF
OF THE OVERNIGHT HOURS. CIGS HAVE REMAINED FAIRLY HIGH UPSTREAM...SO
WHILE A LOWERING TO MVFR IS POSSIBLE WITHIN THE RAINFALL...IFR CIGS
DON/T APPEAR TOO LIKELY AT THIS TIME.
THE STEADY RAIN WILL QUICKLY END FROM WEST TO EAST AFTER
MIDNIGHT...AND THE TERMINALS WILL LIKELY ONLY SEE SHOWERY RAINFALL
FOR THE SECOND HALF OF THE NIGHT. THIS SHOULD ALLOW FOR MVFR
VSBYS/CIGS...BEFORE RISING BACK UP TO VFR AROUND SUNRISE AS THE
SHOWERS END.
ON SUNDAY...COOL AIR ALOFT WILL ALLOW FOR INSTABILITY CU/STRATOCU.
CIGS WILL PROBABLY STAY JUST ABOVE MVFR LEVELS WITH ABOUT A 3-4 KFT
DECK. SOME SCT INSTABILITY RAIN SHOWERS ARE POSSIBLE IN THE AFTN
AROUND KALB/KGFL...ALTHOUGH THEY SHOULD GENERALLY REMAIN NORTH AND
WEST OF THE TERMINALS AND FLYING CONDITIONS LOOK TO STAY VFR.
SOUTHERLY WINDS WILL BE GUSTY THIS EVENING AND INTO TONIGHT...WITH A
FEW GUSTS TO NEAR 30 KTS AT TIMES. WINDS AT 2 KFT LEVEL WILL BE
ABOUT 50-60 KTS ALLOWING FOR SOME LLWS. WINDS WILL SWITCH TO A
WESTERLY DIRECTION WITH THE PASSAGE OF THE FRONT JUST AFTER
MIDNIGHT. THE 2 KFT WINDS SHOULD DIE DOWN...ENDING THE THREAT OF
LLWS. HOWEVER...SFC WINDS WILL STILL BE SUSTAINED AROUND 10 KTS WILL
A FEW HIGHER GUSTS FOR THE REMAINDER OF THE NIGHT. WITHIN DAYTIME
MIXING ON SUNDAY...WINDS WILL GUST EVEN HIGHER...ESP IN AREAS OF
CHANNELED FLOW...SUCH AS KALB...WHERE GUSTS TO 30 KTS BY AFTN IS
POSSIBLE.
OUTLOOK...
SUN NIGHT-MON NIGHT...VFR...NO SIG WX.
TUE...MVFR/IFR...-RA/RA LIKELY.
WED...VFR/MVFR...CHC -SHRA/-TSRA.
THU...VFR...NO SIG WX.
&&
.FIRE WEATHER...
A LOW PRESSURE SYSTEM AND ITS ASSOCIATED FRONTAL BOUNDARY WILL CROSS
THE REGION TONIGHT. AHEAD OF THE FRONT THERE WILL BE RAIN AND STRONG
SOUTHEAST WINDS UNTIL AFTER MIDNIGHT. BEHIND THE FRONT... RAIN WILL
TAPER TO SCATTERED SHOWERS LATE TONIGHT...WITH SCATTERED SHOWERS
CONTINUING ON SUNDAY...ALONG WITH STRONG WEST OR SOUTHWEST WINDS.
RH VALUES WILL RISE TO 85-100 PERCENT TONIGHT AS WIDESPREAD RAIN
AFFECTS THE REGION. SURFACE WINDS EARLY TONIGHT WILL BE EAST TO
SOUTHEAST 15 TO 30 MPH...WITH GUSTS OF 35 TO 60 MPH...BECOMING WEST
OR SOUTHWEST LATE TONIGHT AND DECREASING TO 10 TO 20 MPH WITH GUSTS
TO 30 MPH.
ON SUNDAY RH VALUES WILL LOWER TO BETWEEN 35 AND 55 PERCENT...WITH
WEST TO SOUTHWEST WINDS INCREASING TO 20 TO 25 MPH WITH GUSTS TO 35
TO 45 MPH.
&&
.HYDROLOGY...
MINOR FLOODING CONTINUES ON THE SCHROON RIVER BETWEEN SCHROON LAKE
AND THE HUDSON RIVER. PLEASE REFER TO LATEST FLOOD STATEMENTS.
MODERATE TO HEAVY RAIN IS LIKELY TO CONTINUE THROUGH LATE
TONIGHT...WITH TOTAL RAIN AMOUNTS ACROSS THE ALBANY HYDROLOGIC
SERVICE AREA THROUGH SUNDAY MORNING RANGING FROM AROUND AN INCH
ACROSS FAR NORTHWEST PORTION OF FA TO 1.50 TO 2.25 INCHES ACROSS
THE SOUTHEAST AND CENTRAL CATSKILLS AND LITCHFIELD HILLS...WITH
MOST OF THE HSA RECEIVING BETWEEN 0.75 AND 1.50 INCHES.
THIS RAIN MAY RENEW FLOODING IN AREAS WHERE STREAM LEVELS REMAIN
ELEVATED. SOME URBAN AND POOR DRAINAGE FLOODING IS ALSO POSSIBLE
TONIGHT DUE TO ANY HEAVY RAIN...ESPECIALLY ACROSS SOUTHERN
AREAS...WHERE A FLOOD WATCH HAS BEEN ISSUED.
LATEST WINTER/SPRING FLOOD POTENTIAL OUTLOOK WAS ISSUED FRIDAY
MORNING AT 930 EM EDT...PLEASE REFER TO ALBESFALY FOR DETAILS.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING
OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE
VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON
OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...WIND ADVISORY UNTIL 6 AM EDT SUNDAY FOR CTZ001-013.
FLOOD WATCH UNTIL 6 AM EDT SUNDAY FOR CTZ001-013.
NY...WIND ADVISORY UNTIL 6 AM EDT SUNDAY FOR NYZ054-061-066.
FLOOD WATCH UNTIL 6 AM EDT SUNDAY FOR NYZ063>066.
WIND ADVISORY UNTIL 2 AM EDT SUNDAY FOR NYZ038-042-047-051-058-
063-082.
HIGH WIND WARNING UNTIL 2 AM EDT SUNDAY FOR NYZ032-033.
MA...WIND ADVISORY UNTIL 6 AM EDT SUNDAY FOR MAZ001-025.
VT...HIGH WIND WARNING UNTIL 6 AM EDT SUNDAY FOR VTZ013-014.
&&
SYNOPSIS...GJM/JPV
NEAR TERM...GJM/JPV
SHORT TERM...GJM
LONG TERM...HWJIV
AVIATION...FRUGIS
FIRE WEATHER...GJM
HYDROLOGY...GJMHazardous weather outlook, Apr 16, 10:55 PM EDT, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 1055 PM EDT SAT APR 16 2011 NYZ038-042-047-051-058-082-180300- SOUTHERN HERKIMER-NORTHERN WARREN-SCHOHARIE-WESTERN ALBANY- WESTERN GREENE-NORTHERN FULTON- 1055 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN ADIRONDACKS...SCHOHARIE VALLEY AND HELDERBERGS...WESTERN GREENE COUNTY...AND SOUTHERN HERKIMER COUNTY IN EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AS A COLD FRONT APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY WIND DAMAGE OR WINDS IN EXCESS OF 46 MPH TO THE NATIONAL WEATHER SERVICE ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ039>041-043-048>050-052-053-059-060-083-084-VTZ015-180300- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WASHINGTON- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN GREENE-WESTERN COLUMBIA- SOUTHEAST WARREN-SOUTHERN WASHINGTON-EASTERN WINDHAM- 1055 PM EDT SAT APR 16 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND EASTERN MOHAWK VALLEY...THE LAKE GEORGE SARATOGA REGION...AND THE GREATER CAPITAL REGION OF EAST CENTRAL NEW YORK...AND FOR SOUTHEAST VERMONT. .DAY ONE...TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AS A COLD FRONT APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ064-065-180300- EASTERN ULSTER-WESTERN DUTCHESS- 1055 PM EDT SAT APR 16 2011 ...FLOOD WATCH IN EFFECT UNTIL 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID HUDSON VALLEY OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AS A COLD FRONT APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY FLOODING...OR RAINFALL AMOUNTS OF 2 INCHES OR MORE TO THE NATIONAL WEATHER SERVICE ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ063-180300- WESTERN ULSTER- 1055 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 2 AM EDT SUNDAY... ...FLOOD WATCH IN EFFECT UNTIL 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN ULSTER COUNTY OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AS A COLD FRONT APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY WIND DAMAGE OR WINDS IN EXCESS OF 46 MPH...FLOODING...OR RAINFALL AMOUNTS OF 2 INCHES OR MORE TO THE NATIONAL WEATHER SERVICE ACCORDING TO STANDARD OPERATING PROCEDURES. VTZ013-014-180300- BENNINGTON-WESTERN WINDHAM- 1055 PM EDT SAT APR 16 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VERMONT. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AS A COLD FRONT APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY WIND DAMAGE OR WINDS IN EXCESS OF 46 MPH TO THE NATIONAL WEATHER SERVICE ACCORDING TO STANDARD OPERATING PROCEDURES. NYZ032-033-180300- NORTHERN HERKIMER-HAMILTON- 1055 PM EDT SAT APR 16 2011 ...HIGH WIND WARNING IN EFFECT UNTIL 2 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHWEST ADIRONDACKS OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WARNING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AS A COLD FRONT APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY WIND DAMAGE OR WINDS IN EXCESS OF 46 MPH TO THE NATIONAL WEATHER SERVICE ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ001-013-NYZ066-180300- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-EASTERN DUTCHESS- 1055 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... ...FLOOD WATCH IN EFFECT UNTIL 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT AND EASTERN DUTCHESS COUNTY OF EAST CENTRAL NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AS A COLD FRONT APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY WIND DAMAGE OR WINDS IN EXCESS OF 46 MPH...FLOODING...OR RAINFALL AMOUNTS OF 2 INCHES OR MORE TO THE NATIONAL WEATHER SERVICE ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ001-025-NYZ054-061-180300- NORTHERN BERKSHIRE-SOUTHERN BERKSHIRE-EASTERN RENSSELAER- EASTERN COLUMBIA- 1055 PM EDT SAT APR 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 6 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MASSACHUSETTS AND EASTERN RENSSELAER COUNTY IN EASTERN NEW YORK. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY AS A COLD FRONT APPROACHES FROM THE WEST. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD REPORT ANY WIND DAMAGE OR WINDS IN EXCESS OF 46 MPH TO THE NATIONAL WEATHER SERVICE ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Apr 16, 8:22 PM EDT, 4 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
822 PM EDT SAT APR 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM NON-TSTM WND DMG OLD FORGE 43.71N 74.97W
04/16/2011 HERKIMER NY LAW ENFORCEMENT
TREES REPORTED DOWN FROM POLAND TO OLD FORGE.
0330 PM NON-TSTM WND DMG BENNINGTON 42.87N 73.19W
04/16/2011 BENNINGTON VT LAW ENFORCEMENT
TREES AND WIRES DOWN ALONG EAST ROAD.
0730 PM NON-TSTM WND DMG LONG LAKE 43.97N 74.42W
04/16/2011 HAMILTON NY LAW ENFORCEMENT
TREES DOWN ALONG ROUTE 28 NEAR LONG LAKE.
0800 PM NON-TSTM WND DMG BENNINGTON 42.87N 73.19W
04/16/2011 BENNINGTON VT LAW ENFORCEMENT
TREES DOWN ALONG EAST ROAD.
&&
JPVThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 9:41 PM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 8 hr |
| Apr 16, 10:59 PM EDT | River Flood Advisory | ALY | Dutchess, Ulster | 3 hr |
| Apr 16, 11:57 PM EDT | Areal Flood Advisory | ALY | Columbia, Greene | 6 hr |
| Apr 17, 3:31 AM EDT | River Flood Warning | ALY | Ulster | 9 hr |
| Apr 17, 5:14 AM EDT | Wind Advisory | ALY | Albany, Columbia, Fulton, Greene, Hamilton, Herkimer and 8 more | 16 hr |
| Apr 17, 6:23 PM EDT | Special Weather Statement | ALY | Albany, Rensselaer, Saratoga, Schenectady | 37 min |
| Apr 17, 6:27 PM EDT | Special Weather Statement | ALY | Albany, Rensselaer, Saratoga, Schenectady | 33 min |
| Apr 17, 6:42 PM EDT | Special Weather Statement | ALY | Greene, Ulster | 48 min |
Nearby
River Flood Warnings in New York, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.